# SDR HYIA20180613001

- Difficulty date: June 9, 2018
- Submitted: June 13, 2018
- Operation: Air carrier
- Aircraft: N267CA
- Make and model: Cessna 402C
- Aircraft serial: 402C0030
- Aircraft time: 13,090 hours, 23,947 cycles
- Engine: Cont TSIO520VB
- Engine time: 1,680 hours, 2,112 cycles
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 658552A2
- Part serial: AC17BA715
- Condition: Separated
- Location: Lt Engine
- Part time: 917 hours, 1,020 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

DURING POWER REDUCTION AT 20" LEFT ENGINE STARTED TO SHUTTER AND VIBRATE MAP INDICATION FLUCTUATED BETWEEN 20 AND 24" INCHES. ENGINE WAS NEVER SHUT DOWN AIRCRAFT WAS ON SHORT FINAL AND LANDED WITHOUT ISSUE.  POSTFLIGHT INSPECTION REVEALED THE HEAD PORTION OF THE NR 4 CYLINDER OF THE LT ENGINE HAD SEPARATED COMPLETELY FROM THE BARREL SECTION.  THE EXHAUST VALVE WAS FOUND TO BE BROKEN AT THE STEM AND HAD CAUSED SIGNIFICANT MECHANICAL DAMAGE TO THE PISTON AND HEAD PORTION OF CYLINDER.  THE ENGINE MANUFACTURE HAS BEEN NOTIFIED AND WILL PARTICIPATE IN A COMPLETE TEAR DOWN INSPECTION TO IDENTIFY ROOT CAUSE OF FAILURE IF ABLE.  THE CYLINDER HAD ACCUMULATED 916.7 SNEW.
